Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Diagnosed with neurocysticercosis in left parital region of brain, on Trieptal, Valporic. Pain in finger. Is it seizure symptom ?

sir , I am AAAA , I was diagonised with neurocysticercosis in left parital region of brain after getting seizure in right side of my body. I was given treatment of albendazole and Trieptal, then shifted to Valporic acid 500mg twice a day morining and evening. I took that medicine for two and half years , my recent CT scan shows healed neurocysticercosis with calcification . Now my doctor has tappered my dose to 300 mg twice , currently taking 300 mg twice for three months. Now my doctor is saying to stopb the medicine as it has side effect. But my problem is that still i get strange sensation in right side and feel like jerk. I also sometimes experience pain in the finger which has first shown the symptom of seizure . I have explained all this all to my doctor , but he is still saying to stop the medicine. I really fear all the time regarding re-currence of seizure. Pls. help me what to do.
Asked On : Sun, 3 Feb 2013
Answers:  1 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Neurocysticercosis is a common cause of seizures in India, and several other countries.

It is good to note that your cysticercus infection has healed. However, there is a mild increased risk of seizures even in cases of healed cysticercus granuloma. So, I agree with your concern that you could have seizures after stopping the anti epileptic drugs.

One method to find out whether you could have seizures in future is to do an MRI brain (Magnetisation transfer sequence) to look for perilesional gliosis (scar the site of infection). If a scar is present, then, it is better for you to continue Trioptal (oxcarbazepine).

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Mon, 4 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor